I was fighting a sinus infection last week after landing in California and went to a Whole Foods to get some Vitamin C. I decided to get Emergen-C to add to water because it had a really tempting fruity flavor. Immediately after taking my first packet (which was delicious), I felt a weird sensation in my head and then I got really edgy (as in bad mood edgy). I read the ingredients on the box and sure enough, the vitamin C used in this brand is Aspartic acid, an excitotoxin. The Emergen-C also contained "natural flavors", aka MSG. I waited 24 hours and tried again to see if I would have the same side effects. Again, within a minute of drinking the packet, I got the same sensation in my head. My question is, are you doing more good or harm to the body when you take this form of vitamin c?!! Also, does Whole Foods know what they're selling? I thought they had stricter standards than most health food stores about supplements! I now need to check the ingredients on the dissolvable vitamin c from Trader Joe's that I have at home to see if it's the same stuff. GRRRR!!!
In the sticks, Nevada
San Fran, CA
Parrish, FL, USA
Vancouver, BC, Canada
Frankfort, New York United States
Have been reading your Vitamin C section; I do so wish you would have a link to Dr. Klenner's paper on Vitamin C, particularly the pregnancy section. Dr. K. was able to help expectant mothers who would have died otherwise by prescribing Vitamin C for them. In fact, the mothers who took Dr. Klenner's prescribed doses of Vitamin C had no stretch marks and easy births.
Sometimes you need an objective health professional to tell you whether taking Vitamin C is related to symptoms that you are experiencing. Or is it a component of the Vitamin C, such as aspartic acid, or the type of Vitamin C you are taking? E.g. taking straight ascorbic acid in water can corrode your digestive tract because Vitamin C is an acid. That's why it's usually buffered with sodium. If you take calcium ascorbate, be sure to balance it with magnesium citrated (magnesium oxide is not readily absorbed).
As for a person being "allergic" to Vitamin C, that is impossible. Vitamin C is a universal detoxifier. High doses of Vitamin C are used to stop hayfever. It has to be a component of the tablet, not the Vitamin C, that is causing an allergic reaction.
EC: Here is a link we found on Google to "Clinical Guide to the Use of Vitamin C" by Dr. Klenner. http://www.seanet.com/~alexs/ascorbate/198x/smith-lh-clinical_guide_1988.htm
If you have another link, please send it along!
Can vitamin c cause urinary tract burning sensation and hair lose? I take 1000 mg daily for one year. is it overdose? Im 45 yrs old.
I'm 220 and work out almost everyday. I started taking 2000mg of vitamin C. Ester C tablets. A few days later I noticed I was very easily enraged. I did this for about 4 weeks and decided it wasn't worth it. I recently started taking and animal pack vitamin package. After taking for several days I noticed the same effect. Read the ingredient 2000 mg Vitamin C. So I stopped taking it. Is there anyway to counteract the aggressiveness. IE some other vitamin.
I just wanted to comment on a reply were you stated that vitamin c can help prevent miscarriage. ascorbic acid (synthetic vit c i believe) is actually and abortificient in early term pregnancy, so you should be sure to note that unless a woman is trying to terminate a pregnancy, she should never take ascorbic acid while pregnant (ascorbic acid is the main ingredient in most off brand and lower priced vit c supplements.)
I remember that my brother used to get nose bleeds when he took too much vitamin c when he was sick during college years. I can take up to 3,000 milligrams of Ester C for about 3 days before I get diarrhea. I know at that point to stop because my system can't take it anymore. Interestingly, the sicker I am, the more C I can take without the diarrhea.
I got a facial for the first time in my life four days ago and the vitamin C products the aesthetician used seems to have caused a reaction on my skin. I have a rash all over my forehead, although it is not red. It's more like a breakout, except when I scratch it, it is itchy--unlike acne. This seems to be a mild allergic reaction to vitamin C. I am worried because my wedding is this weekend! Has anyone had a similar experience and can I expect it to go away in a couple days?
I've had an allergy to vitamin c since birth. As a child, my parents observed rashes on my face and body when I consumed too much vitamin c. Now, as an adult, I have acne breakouts when I eat oranges, or drink juices or take supplements with higher than 100% of the daily value of vitamin c. I'm assuming my body is highly acidic. My dad tells me to try taking vitamin c in liquid form. Is it possible that this would prevent the breakouts?
vit c side effect: I had been consuming blended tomato, carrot and apple every morning (before breakfirst) since 2005 till last month. Lately I feel tight or cramp inside my neck. When I stopped those blended fruits, my throat/neck is OK.
One thing worth noting is what vitamin c is made from... my children and I cannot eat corn and would get headaches when we would consume sodium ascorbate. Then I learned it is typically derived from corn! You can find 'corn free' pure grade sodium ascorbate online. I lost my source in Toronto and have had to get it from the U.S. via internet. From my understanding it can be derived from corn, beets, cassava... that's all I've found out so far. The corn free variety does not give us headaches.
I was born allergic to Vitamin C. It causes me to itch all over my body, sometimes even break out in Hives. As a matter of fact, doctors have suggested that i even avoid taking ANY vitamins.
Whenever I take Ester-C pills or use a Vitamin C facial cream, I get a really bad breakout on my face. It is almost like a rash. When I stop taking the pills or stop using the cream, the rash goes away in a couple of days. I have tried different types of these products, so I know it isn't just one manufacturer -- it's the Vitamin C.
Recently had bladder infection, solved with soda and ACV. Nobody ever discusses Vit C problem. If I take Vit C or even a health bar with citric acid, I develop kidney or bladder problem. Would love to cleanse with your 1/4 tsp lemon, soda and pinch of Magnesium and potassium.
re: Large doses of Vitamin C. I took 3 grams/day for periodontal disease. I'm cutting back because I would sneeze so hard I became congested and would turn to inhalers. My lungs constricted.
Whenever I get a toothache I think back to see if I took large amounts of vitamins, especially C, and then suddenly stopped. Toothaches can be the result of sudden withdrawal from vitamin C. If so, it's best to return to using it and gradually withdraw from its use rather than do it all at once. Sudden withdrawal from C can cause joint pains as well. Such pains are normally temporary, but they can be quite disconcerting if one doesn't know their source.